Dr. Sattar for the win, this is a reperfusion injury. The cells dont have ATP so they cant run reduction reactions when they get 02 again. Its like being bankrupt they cant "pay" for thing like glutathione system etc so they get a build up of free radicals and free radicals cause lipid peroxidation
As others have mentioned, this is necrosis of the cardiocytes, which lead to the increase in the biomarkers CK-MB and Troponin...
Signs of cell necrosis would be cellular swelling and leaking of the content. Due to the ROS generation from the O2 reperfusion -> causing peroxidation of the membrane lipids -> loss of cellular "barriers" -> leaking
This patient has acute MI leads to coagulative necrosis of cardiac cell. A&B are not true because cell shrinkage, formation of apoptotic bodies are sign of apoptosis. C is not true because she had coagulative necrosis. E is not true because cytoplasmic free Ca leads to protease Activation not inactivation
So the answer is D. ROS from reperfusion injury leads to embrane lipid peroxidation and membrane damage which makes cardiac enzyme leak into circulation.
In acetaminophen overdose, a saturation of phase II metabolic pathways leads to excess acetaminophen metabolized by CYP-mediated reactions to N-acetyl- benzoquinoneimine (NAPQI), which has strong oxidizing properties and is directly hepatotoxic. It's the reactive oxygen species that cause hepatotoxicity from acetaminophen overdose.
Oxidizing free radicals damage hepatocytes through peroxidation of lipids in cell membranes, oxidative damage to intracellular proteins, and strand breaks in DNA.
submitted by ∗cassdawg(1779)
I don't like how they are asking this, but I think what they are getting at is that after the stent placement ("subsequent to the stent placement") there will be reperfusion injury to the myocardial tissue which occurs through free radical injury and therefore membrane lipid peroxidation is the best answer (FA2020 p210 mentions membrane lipid peroxidation as a mechansism of free radical damage and lists reperfusion injury after thrombolytic therapy as a type). Elevations in the cardiac enzymes I assume are because of the injury to the cells.